Alert archive / Idaho / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 56, NWS Pocatello, ID

July 23, 2009Cassia County, Oneida County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 23, 2009, 4:45 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2009, 4:45 PM MDT (22:45 UTC)
Expired
Jul 23, 2009, 5:30 PM MDT
In force
45 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Cassia County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:00 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 23, 2:00 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT THU JUL 23 2009

.DISCUSSION...TONIGHT THROUGH NEXT THURSDAY. LATEST SATELLITE
IMAGERY SHOWING A MOIST SSW FLOW LIFTING INTO SRN IDAHO THIS
AFTERNOON AHEAD OF A CLOSED LOW CIRCULATION SHIFTING EAST THROUGH
SEATTLE. ADDITION OF UPPER LEVEL MOISTURE TO WEAKLY UNSTABLE AIRMASS
WILL HELP TO SUPPORT ISOLATED CONVECTION LATE THIS AFTERNOON/EVENING
WITH PRIMARY FOCUS EXPECTED ACROSS THE CNTRL/NRN MOUNTAINS FROM
MACKAY TO ISLAND PARK AND THEN FURTHER SOUTH FROM MALTA TO NEAR
JACKPOT. DRY LOW LEVELS WILL HELP TO SUPPORT GUSTY WINDS WITH ANY
WELL DEVELOPED CELLS. MODELS CONTINUE TO STRUGGLE WITH THE SPEED AND
TRACK OF THE LOW OVER SEATTLE. PROGRESSION IS SLOWER AGAIN TODAY AND
A BIT FURTHER WEST AS THE LOW SPREADS SLOWLY EAST TO SPOKANE BY NOON
FRIDAY...THEN SLOWLY SOUTH TO MCCALL BY SUNDAY AFTERNOON AND THEN
EXITING THE SE CORNER OF THE STATE BY NOON MONDAY. MODELS SHOW
MODEST DYNAMICAL SUPPORT FOR THUNDERSTORM ACTIVITY PRIMARILY OVER
THE PANHANDLE FRIDAY AFTERNOON...SHIFTING SOUTH INTO THE CNTRL
MOUNTAINS AHEAD OF THE SLOWLY ADVANCING LOW SATURDAY AND SUNDAY.
HAVE GENERALLY MAINTAINED CHANCE MENTION OF PRECIPITATION ACROSS THE
MOUNTAINS SATURDAY AND SUNDAY WITH GUSTY THUNDERSTORM WINDS. THE
MOST VIGOROUS THUNDERSTORM DEVELOPMENT IS EXPECTED AHEAD OF THE
ADVANCING LOW IN THE CNTRL MOUNTAINS SATURDAY AND SUNDAY. NORTH FLOW
PREVAILS OVER THE REGION BY TUESDAY AS A BROAD UPPER LOW POSTS UP
OVER THE HUDSON BAY REGION WHILE ASSOCIATED SHORT-WAVE FEATURES DIVE
SOUTH INTO MONTANA AND THE NATIONS MID SECTION. AGAIN MODELS ARE
STRUGGLING WITH REGARDS TO TRACK OF CANADIAN CLIPPERS THUS WE WILL
MAINTAIN A SLIGHT CHANCE MENTION OF PRECIPITATION FAVORING THE
DIVIDE REGION THROUGHOUT MOST OF NEXT WEEK WITH SEASONABLY MILD
TEMPERATURES UNDER THE NORTH FLOW. HUSTON
&&

.AVIATION...EXPECT THE UPPER RIDGE TO BEGIN TO BREAK DOWN FRIDAY AS
AN UPPER LEVEL LOW MOVES INLAND FROM THE WASHINGTON COAST.  EXPECT
ISOLATED DIURNAL THUNDERSTORM COVERAGE DAILY.  TAF SITES WILL REMAIN
VFR AND HAVE INCLUDED THUNDERSTORMS VICINITY THIS AFTERNOON AND
EVENING FOR BURLEY AND HAILEY. GK
&&

.FIRE WEATHER...UPPER RIDGE WILL BREAK DOWN AS AN UPPER LOW SLOWLY
MOVES SOUTHEAST FROM THE PACIFIC NORTHWEST.  EXPECT ISOLATED TO
SCATTERED THUNDERSTORMS IN THE MOUNTAINS THROUGH SUNDAY AND ISOLATED
VALLEY THUNDERSTORMS.  HIGH TEMPERATURES WILL BEGIN TO COOL DOWN
WITH MINIMUM RELATIVE HUMIDITIES INCREASING SLIGHTLY THE NEXT COUPLE
OF DAYS. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 23, 3:11 AM MDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
311 AM MDT THU JUL 23 2009

IDZ017>025-031-032-240915-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
311 AM MDT THU JUL 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LINGER INTO TONIGHT. MOST OF THESE STORMS WILL REMAIN OVER THE
MOUNTAINS...BUT SOME COULD DRIFT ACROSS THE UPPER SNAKE PLAIN. THE
MAIN THREAT WITH THESE STORMS WILL BE STRONG MICROBURST
WINDS...WITH THE STRONGEST STORMS SEEING WIND GUSTS IN EXCESS OF
55 MPH. LOCALLY HEAVY DOWNPOURS ARE NOT OUT THE QUESTION AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR SHOWERS AND THUNDERSTORMS INCREASES INTO THE
WEEKEND AS SUBTROPICAL MOISTURE MOVES INTO EASTERN IDAHO...AHEAD
OF A VERY SLOW MOVING AREA OF LOW PRESSURE. THERE WILL BE SOME
INCREASE IN RAINFALL WITH THESE STORMS...HOWEVER WIDESPREAD HEAVY
RAIN IS NOT IN THE FORECAST. THERE WILL BE A CONTINUED THREAT OF
STRONG MICROBURST WINDS...WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE
WITH STRONGER STORMS. SMALL HAIL IS POSSIBLE WITH THE STRONGEST OF
STORMS...ALTHOUGH PARAMETERS FOR HAIL ARE VERY MARGINAL.

AN AREA OF LOW PRESSURE SHOULD FINALLY MOVE AWAY FROM EASTERN
IDAHO SUNDAY NIGHT/EARLY MONDAY MORNING. AFTER THAT...A COOLER
NORTH/NORTHWEST FLOW ALOFT WILL SET UP AS THE WESTERN RIDGE
REBUILDS TO OUR WEST. SOME THREAT OF PRECIPITATION WILL EXIST
UNDER THIS PATTERN...WITH THE THREAT MORE CONFINED TOWARD THE
CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:11 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power17 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.